Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 16, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 10, 2013, 3:28 AM CDT for 5 counties in Texas. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2013, 3:28 AM CDT (08:28 UTC)
- Expired
- May 10, 2013, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 77 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 5:00 AM CDT | FLASH FLOOD | 2 N Beaumont, TX | SIGNIFICANT FLOODING OF STREETS AND AUTOMOBILES ON THE NORTH SIDE OF BEAUMONT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 92 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1022 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
965
WGUS54 KLCH 100828
FFWLCH
TXC199-241-245-351-361-101300-
/O.NEW.KLCH.FF.W.0016.130510T0828Z-130510T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
328 AM CDT FRI MAY 10 2013
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN JEFFERSON COUNTY IN SOUTHEAST TEXAS...
ORANGE COUNTY IN SOUTHEAST TEXAS...
SOUTHEASTERN HARDIN COUNTY IN SOUTHEAST TEXAS...
SOUTHEASTERN JASPER COUNTY IN SOUTHEAST TEXAS...
SOUTHWESTERN NEWTON COUNTY IN SOUTHEAST TEXAS...
* UNTIL 800 AM CDT
* AT 324 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS
THE WARNED AREA. THREE TO FIVE INCHES OF RAINFALL HAVE FALLEN
ACROSS THE REGION SINCE LAST EVENING. ADDITIONAL THUNDERSTORMS
WILL CONTINUE TO FORM AND MOVE ACROSS THE SAME REGION THIS
MORNING...PRODUCING AN ADDITIONAL THREE TO FOUR INCHES
POSSIBLE...ESPECIALLY OVER BEAUMONT...ORANGE...AND PORT ARTHUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEAUMONT...BRIDGE CITY...CENTRAL GARDENS...DEWEYVILLE...GROVES...
LUMBERTON...MAURICEVILLE...NEDERLAND...NOME...ORANGE...PORT
ARTHUR...PORT NECHES...SOUR LAKE...VIDOR...WEST ORANGE...BEVIL
OAKS...CHINA...FANNETT...FOREST HEIGHTS...GIST...HARTBURG...LA
BELLE...LAKEVIEW...ORANGEFIELD...PINE FOREST...PORT ACRES...ROSE
CITY...SOUTHEAST TEXAS REGIONAL AIRPORT AND WEISS BLUFF.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
NECHES RIVER...WILLOW MARSH BAYOU...SLAYDONS CREEK...SABINE RIVER...
LITTLE CYPRESS CREEK...MILL CREEK...CYPRESS CREEK...BESS BRANCH...OLD
RIVER...GUM SLOUGH...COW BAYOU...BLACK CREEK...VILLAGE CREEK...
VILLAGE SLOUGH...PINE ISLAND BAYOU...TENMILE CREEK...COTTON CREEK...
WILLOW CREEK...BIRD ISLAND BAYOU...NORTH FORK TAYLOR BAYOU...MAYHAW
CREEK...WALKER BRANCH...DIN, BAYOU...LITTLE PINE ISLAND BAYOU...TIGER
CREEK...CANEY CREEK...COLE CREEK...ADAMS BAYOU...GRAYS BAYOU...
PEVITOT GULLY...LITTLE CYPRESS BAYOU...WHITE BAY BRANCH...NICHOLS
CREEK...BOGGY CREEK...LITTLE ROCK CREEK...EAST TENMILE CREEK...WEST
TENMILE CREEK AND REEDER SLOUGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3016 9460 3043 9370 3039 9375 3034 9377
3029 9371 3021 9372 3014 9369 3009 9373
3006 9370 3007 9372 2998 9379 2996 9385
2986 9391 2988 9444 3011 9445 3011 9459
3013 9461
$$
LANDRENEAU1 follow-up statement
240
WGUS74 KLCH 101102
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
602 AM CDT FRI MAY 10 2013
TXC199-241-245-351-361-101300-
/O.CON.KLCH.FF.W.0016.000000T0000Z-130510T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDIN TX-JASPER TX-NEWTON TX-JEFFERSON TX-ORANGE TX-
602 AM CDT FRI MAY 10 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR ORANGE...NORTHERN
JEFFERSON...SOUTHWESTERN NEWTON...SOUTHEASTERN JASPER AND
SOUTHEASTERN HARDIN COUNTIES UNTIL 800 AM CDT...
AT 556 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORMS HAVE ENDED OVER SOUTHEAST TEXAS.
HOWEVER...RADAR ESTIMATES OF THREE TO SEVEN INCHES OF RAIN HAS
FALLEN OVER THE WARNED AREA SINCE LAST EVENING.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
BEAUMONT...BRIDGE CITY...CENTRAL GARDENS...DEWEYVILLE...GROVES...
LUMBERTON...MAURICEVILLE...NEDERLAND...NOME...ORANGE...PORT ARTHUR...
PORT NECHES...SOUR LAKE...VIDOR...WEST ORANGE...BEVIL OAKS...CHINA...
FANNETT...FOREST HEIGHTS...GIST...HARTBURG...LA BELLE...LAKEVIEW...
ORANGEFIELD...PINE FOREST...PORT ACRES...ROSE CITY...SOUTHEAST TEXAS
REGIONAL AIRPORT AND WEISS BLUFF.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
BEAUMONT...BRIDGE CITY...CENTRAL GARDENS...DEWEYVILLE...GROVES...
LUMBERTON...MAURICEVILLE...NEDERLAND...NOME...ORANGE...PORT ARTHUR...
PORT NECHES...SOUR LAKE...VIDOR...WEST ORANGE...BEVIL OAKS...CHINA...
FANNETT...FOREST HEIGHTS...GIST...HARTBURG...LA BELLE...LAKEVIEW...
ORANGEFIELD...PINE FOREST...PORT ACRES...ROSE CITY...SOUTHEAST TEXAS
REGIONAL AIRPORT AND WEISS BLUFF.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
NECHES RIVER...WILLOW MARSH BAYOU...SLAYDONS CREEK...LITTLE CYPRESS
CREEK...MILL CREEK...CYPRESS CREEK...BESS BRANCH...OLD RIVER...GUM
SLOUGH...COW BAYOU...BLACK CREEK...VILLAGE CREEK...VILLAGE SLOUGH...
PINE ISLAND BAYOU...SABINE RIVER...TENMILE CREEK...COTTON CREEK...
WILLOW CREEK...BIRD ISLAND BAYOU...NORTH FORK TAYLOR BAYOU...MAYHAW
CREEK...WALKER BRANCH...DIN, BAYOU...LITTLE PINE ISLAND BAYOU...TIGER
CREEK...CANEY CREEK...COLE CREEK...ADAMS BAYOU...GRAYS BAYOU...
PEVITOT GULLY...LITTLE CYPRESS BAYOU...WHITE BAY BRANCH...NICHOLS
CREEK...BOGGY CREEK...LITTLE ROCK CREEK...EAST TENMILE CREEK...WEST
TENMILE CREEK AND REEDER SLOUGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3016 9460 3043 9370 3039 9375 3034 9377
3029 9371 3021 9372 3014 9369 3009 9373
3006 9370 3007 9372 2998 9379 2996 9385
2986 9391 2988 9444 3011 9445 3011 9459
3013 9461
$$
LANDRENEAUWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 10, 2:03 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 10, 2:03 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 203 AM CDT FRI MAY 10 2013 .UPDATE... PER COORDINATION WITH SPC WW153 WAS EXTENDED TO INCLUDE THE REMAINDER OF OUR LA PARISHES. POP/WX GRIDS WERE ALSO TWEAKED BASED ON LATEST RADAR TRENDS...IE POPS WERE RAISED TO CATEGORICAL LEVELS FOR MOST OF THE FORECAST AREA. && .PREV DISCUSSION... /ISSUED 1253 AM CDT FRI MAY 10 2013/ DISCUSSION... FOR 06Z TAF ISSUANCE. AVIATION... LOCAL 88DS SHOW WIDESPREAD RAIN OVER MUCH OF THE FORECAST AREA ATTM...ALONG WITH NUMEROUS STRONG THUNDERSTORMS ALONG THE HIGHWAY 165 AND I-10 CORRIDORS. THE NAME OF THE GAME WITH THIS TAF ISSUANCE IS BASICALLY TIMING THE CONVECTION AS IT PUSHES EWD ACROSS THE AREA OVER THE NEXT FEW HOURS. OUTSIDE OF THE RAIN...EXPECT IFR/MVFR CONDITIONS IN LOW CEILINGS. AFTER A BIT OF A RESPITE DURING THE LATE NIGHT AND MORNING HOURS...SHOULD SEE MORE CONVECTION FIRE ACROSS THE REGION THANKS TO COPIOUS GULF MOISTURE/GOOD INSTABILITY/NUMEROUS LEFTOVER MESOSCALE BOUNDARIES/ADDITIONAL SHORTWAVE ENERGY ALOFT. 25 PREV DISCUSSION... /ISSUED 1024 PM CDT THU MAY 9 2013/ UPDATE...NEW SEVERE THUNDERSTORM WATCH OUT FOR THE AREA PRIMARILY ALONG AND NORTH OF I-10. WATCH IN EFFECT UNTIL 4 AM. DID REISSUE WCN WHICH ORIGINALLY INCLUDED LOWER ST MARTIN. DESPITE RATHER VIGOROUS LOOKING THUNDERSTORMS ON RADAR...ACTIVITY HAS BEEN RELATIVELY WELL BEHAVED. HEAVY RAINS AND EXTREME AMOUNTS OF CLOUD TO GROUND LIGHTNING HAVE BEEN THE RULE. CONTINUE TO ANTICIPATE ONGOING CONVECTION TO BUILD FURTHER SOUTH OVER THE NEXT FEW HOURS. CURRENT POPS LOOK GOOD AT THIS TIME. NO UPDATE COMING. MARCOTTE PREV DISCUSSION... /ISSUED 411 PM CDT THU MAY 9 2013/ DISCUSSION...CAPPING HAS HELD ACROSS THE FORECAST AREA AND NO MORE THAN A FEW LIGHT SHOWERS OR SPRINKLES CURRENTLY ACROSS THE FORECAST AREA. MAIN CONVECTIVE ACTIVITY IS NOW OVER CENTRAL TEXAS IN THE FORM OF A BROKEN LINE OF SHOWERS AND STRONG THUNDERSTORMS MOVING RAPIDLY EAST. A SEVERE THUNDERSTORM WATCH IS IN PLACE FOR THIS AREA...AND MAY BE SEEING ANOTHER WATCH FURTHER EAST THAT MAY IMPACT THE WESTERN PORTION OF THE AREA. OTHERWISE... MID-TEXAS ACTIVITY ASSOCIATED WITH A WELL DEFINED SHORTWAVE TROF. CONVECTION CURRENTLY ALIGNED ALONG A ZONE OF LOW LEVEL CONVERGENCE MOVING ALONG WITH AFOREMENTIONED FEATURE. LATEST HIGH-RES MODELS...BACKED UP BY MOST OF THE GLOBAL MODELS...SUGGESTING CONVECTION TO BE MAINTAINED THROUGH THE OVERNIGHT HOURS AS IT TRACKS EAST...WHILE CONTINUING A SOUTHWARD DEVELOPMENT. THUS HAVE BUMPED UP POPS FOR THE ENTIRE AREA TO 70 PERCENT. SPC CURRENTLY CARRYING THE AREA UNDER A SLIGHT RISK OF SEVERE...AND HAS JUST NOW ISSUED A SEVERE THUNDERSTORM WATCH FOR EXTREME SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS. DAMAGING HAIL AND WINDS WILL BE TH PRIMARY THREAT BUT CANNOT TOTALLY RULE OUT AN ISOLATED TORNADO. SOMEWHAT MORE CHALLENGING FOR FRIDAYS FORECAST. AT THIS TIME WILL CARRY CHANCE POPS FOR THE MORNING HOURS IN THE WAKE OF THE THIS INITIAL SHORTWAVE ENERGY. BUMPED RAIN CHANCES BACK UP TO LIKELY THROUGH THE AFTERNOON HOURS WITH SHORTWAVE ENERGY CONTINUING TO MIGRATE ACROSS THE AREA DURING MAX HEATING AND DESTABILIZATION. RAIN CHANCES THEN CONTINUE INTO SATURDAY WITH APPROACH OF NORTHERN STREAM TROF ALONG WITH AN ASSOCIATED COLD FRONT. SPC CONTINUES THE AREA UNDER A SLIGHT RISK FOR FRIDAY. SOMEWHAT COOLER AND MUCH DRIER AIR WILL THEN BECOME REESTABLISHED OVER THE AREA THROUGH THE FIRST HALF OF THE NEW WEEK. NEXT RAIN CHANCE ARRIVES THURSDAY. MARINE...SHOWER AND THUNDERSTORM ACTIVITY CAN BE EXPECTED THROUGH THE REMAINDER OF THE WEEK AS A SERIES OF DISTURBANCES ALOFT MOVE ACROSS THE REGION. A COLD FRONT WILL ADVANCE ACROSS THE NORTHWEST GULF SATURDAY...BRINGING A GRADUAL END TO RAINS WHILE WINDS RETURN TO NORTHERLY. && .PRELIMINARY POINT TEMPS/POPS... KLCH 68 76 65 78 59 / 50 50 20 10 10 KBPT 67 77 65 79 61 / 50 50 20 10 10 KAEX 65 76 61 80 56 / 50 40 20 10 10 KLFT 67 78 65 78 59 / 50 50 30 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, May 9, 5:23 PM CDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 523 PM CDT THU MAY 9 2013 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 102230- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 523 PM CDT THU MAY 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TONIGHT A SEVERE THUNDERSTORMS WATCH IS IN EFFECT FOR THE SOUTHEAST TEXAS AND PARTS OF SOUTHWEST LOUISIANA UNTIL 10 PM CDT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS LIKELY THROUGH THE END OF THE WORK WEEK ...AS TRAVELING DISTURBANCES ALOFT CONTINUE TO IMPACT THE REGION. A COLD FRONT WILL TRAVEL SOUTH AND EAST THROUGH THE FORECAST AREA ON SATURDAY...WITH RAIN COMING TO AN END ON SUNDAY. T .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GMZ430-432-435-450-452-455-470-472-475-102230- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 523 PM CDT THU MAY 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE COASTAL WATERS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL ENTER THE WESTERN COASTAL SEGMENT BY EARLY MORNING SATURDAY...TRAVELING THROUGH THE REMAINDER OF THE COASTAL WATERS BY MIDMORNING SATURDAY. RAIN WILL BE COMING TO AN END WITH PASSAGE OF COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 10, 1:09 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
109 AM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 AM HAIL 5 S LAKE CHARLES 30.14N 93.20W
05/10/2013 M0.75 INCH CALCASIEU LA NWS EMPLOYEE
MARBLE TO PENNY-SIZED HAIL FALLING AT THE OFFICE. OTHER
REPORTS FROM JUST SOUTH OF LAKE CHARLES AS WELL.
&&
25Local storm report, May 10, 1:11 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
111 AM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL 4 SSW LAKE CHARLES 30.16N 93.23W
05/10/2013 M1.00 INCH CALCASIEU LA NWS EMPLOYEE
REPORT OF QUARTER-SIZED HAIL NEAR GAUTHIER ROAD SOUTH OF
LAKE CHARLES
&&
25Local storm report, May 10, 1:14 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
114 AM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM HAIL LAKE CHARLES 30.21N 93.20W
05/10/2013 E1.00 INCH CALCASIEU LA PUBLIC
PUBLIC REPORT OF QUARTER-SIZED HAIL ON 5TH AVENUE IN LAKE
CHARLES. NUMEROUS OTHER REPORTS OF MARBLE TO PENNY-SIZED
HAIL FROM SOUTH SIDE OF LAKE CHARLES.
&&
25Local storm report, May 10, 1:18 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
118 AM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM HAIL 2 SSW LAKE CHARLES 30.18N 93.22W
05/10/2013 E1.25 INCH CALCASIEU LA NWS EMPLOYEE
NUMEROUS REPORTS OF QUARTER TO HALF DOLLAR-SIZED HAIL
FROM SOUTH SIDE OF LAKE CHARLES.
&&
25Special weather statement, May 10, 1:36 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
136 AM CDT FRI MAY 10 2013
LAZ041-042-073-074-100730-
CALCASIEU LA-JEFFERSON DAVIS LA-WEST CAMERON LA-EAST CAMERON LA-
136 AM CDT FRI MAY 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU...JEFFERSON DAVIS AND
CAMERON PARISHES UNTIL 230 AM CDT...
AT 134 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES
WEST OF FENTON TO LAKE CHARLES REGIONAL AIRPORT TO SABINE NATIONAL
WILDLIFE...MOVING EAST AT 30 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
HEBERTS MARINA AND IOWA BY 145 AM...
FENTON BY 150 AM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM FRIDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 2987 9337 2987 9342 2986 9344 2986 9367
3040 9329 3040 9287 2993 9325 2994 9327
3003 9328 3005 9330 3004 9332 2986 9334
2986 9336
LANDRENEAUSpecial weather statement, May 10, 2:25 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
225 AM CDT FRI MAY 10 2013
LAZ029-032-033-041>045-052-074-100830-
ST. LANDRY LA-LAFAYETTE LA-EVANGELINE LA-ACADIA LA-AVOYELLES LA-
CALCASIEU LA-JEFFERSON DAVIS LA-UPPER ST. MARTIN LA-VERMILION LA-
EAST CAMERON LA-
225 AM CDT FRI MAY 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
EVANGELINE...ACADIA...AVOYELLES...CALCASIEU...JEFFERSON DAVIS...
VERMILION...ST. MARTIN AND CAMERON PARISHES UNTIL 330 AM CDT...
AT 221 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM MORROW TO LAWTELL TO
3 MILES SOUTH OF EGAN TO 3 MILES SOUTHEAST OF HAYES...MOVING EAST AT
20 MPH.
AT 221 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MORROW TO
7 MILES NORTH OF CHURCH POINT TO MERMENTAU TO HAYES...MOVING EAST AT
20 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
BIG CANE BY 230 AM...
WASHINGTON...CROWLEY...CHURCH POINT AND BRANCH BY 235 AM...
LEBEAU AND OPELOUSAS BY 240 AM...
LAKE ARTHUR AND RAYNE BY 250 AM...
PALMETTO BY 255 AM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM FRIDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 AM FRIDAY
MORNING FOR SOUTH CENTRAL LOUISIANA.
LAT...LON 3045 9181 2999 9222 3009 9302 3040 9260
3084 9232 3085 9181 3084 9179 3081 9180
3079 9176 3074 9175 3071 9173 3066 9173
LANDRENEAUThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:18 PM CDT | Special Weather Statement | LCH | Tyler | 57 min |
| May 9, 7:54 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 66 min |
| May 9, 8:39 PM CDT | Special Weather Statement | LCH | Jasper, Newton | 66 min |
| May 9, 9:00 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 60 min |
| May 9, 10:11 PM CDT | Special Weather Statement | LCH | Jasper, Newton, Tyler | 64 min |
| May 9, 10:25 PM CDT | Areal Flood Advisory | LCH | Hardin, Jasper, Newton, Tyler | 110 min |
| May 9, 11:08 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 67 min |
| May 10, 12:33 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Jefferson, Newton, Orange | 57 min |
| May 10, 1:30 AM CDT | Areal Flood Advisory | LCH | Newton, Orange | 2 hr |
| May 10, 2:50 AM CDT | Areal Flood Advisory | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 115 min |
| May 10, 4:43 AM CDT | Flash Flood Watch | LCH | Hardin, Jasper, Newton, Tyler | 30 hr |
| May 10, 10:41 AM CDT | Special Weather Statement | LCH | Orange | 64 min |
| May 10, 11:54 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 3 hr |
| May 10, 4:20 PM CDT | Areal Flood Advisory | LCH | Jasper, Newton, Orange | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.